Funnel Cloud, Dakota
- When
- June 23, 11:47 AM CST
- Where
- Dakota County, 3.21 mi SW of Hastings
- Reported by
- Public
- Coordinates
- 44.700, -92.900
Several funnel clouds were reported in Dakota County as thunderstorms developed in the southeast part of the county and developed weak rotation. However, no touchdowns occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Several funnel clouds were reported in Dakota County as thunderstorms developed in the southeast part of the county and developed weak rotation. However, no touchdowns occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 23, 6:17 AM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 717 AM CDT MON JUN 23 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CDT MON JUN 23 2014 A PLEASANT WEATHER DAY IS ON TAP TODAY WITH NEAR NORMAL TEMPERATURES AND LOW CHANCES FOR PRECIPITATION. A SLOW MOVING COOL FRONT WILL PASS THROUGH THE AREA TODAY AND EVEN THOUGH IT WILL TAKE MOST OF THE MORNING BEFORE IT FINALLY CLEARS WEST CENTRAL WI...WE FEEL THE CONVERGENCE IS WEAK...AND THE INSTABILITY WILL NOT RECOVER IN TIME TO WARRANT MUCH MORE THAN SLIGHT CHANCE POPS/WX IN THE FAR EASTERN FORECAST AREA. THE TRICKIEST ASPECT OF THE FORECAST TODAY MIGHT BE THE CLOUD TREND AND RESULTING HIGH TEMPERATURE FORECAST. A LOT OF EASTERN MN AND WESTERN WI WILL START THE MORNING WITH A BROKEN DECK OF HIGH CLOUDS. THIS SHOULD CLEAR WITH TIME AS CONVECTION TO OUR SOUTH DIMINISHES...BUT THE RESIDUAL BOUNDARY LAYER MOISTURE AND SLIGHTLY COOLER 925-850MB TEMPS SUGGEST SCATTERED TO BROKEN CUMULUS CLOUDS FOR THE AFTERNOON. WE TRENDED A BIT COOLER THAN SOME OF THE AVAILABLE GUIDANCE AND KEPT A MAJORITY OF LOCATIONS IN THE UPPER 70S FOR HIGHS. IF WE DO END UP WITH A BROKEN STRATO-CU DECK...A FEW SPRINKLES ARE POSSIBLE...BUT THE THREAT FOR THUNDER IS LOW AND ANY SHOWERS/SPRINKLES DRIVEN BY DIURNAL HEATING WILL BE ISOLATED IN COVERAGE - MOST PLACES WILL REMAIN COMPLETELY PRECIP FREE TODAY AND TONIGHT. WEAK NORTHWEST FLOW BEHIND THE COLD FRONT AND ADVECTION OF SLIGHTLY COOLER TEMPS IS EXPECTED BY THIS EVENING...THUS SETTING THE STAGE FOR A COOLER AIR MASS THIS WEEK WITH SLIGHTLY LOWER HUMIDITY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 325 AM CDT MON JUN 23 2014 THE MAIN CHG TO THE EXTENDED PERIOD IS THE BREAK IN THE HUMIDITY AS PWATS LOWER TUE/WED AS MORE CANADIAN AIR MOVES SOUTHWARD ACROSS THE REGION. THE LEADING EDGE OF THIS COOLER AIR MASS WILL PROVIDE CHC/S OF SHOWERS/TSRA...ESPECIALLY ACROSS THE NE CWA. THE UPPER LOW THAT CAUSED MOST OF THE UNSETTLED WX LAST WEEK WAS ROTATING WEST OF LAKE WINNIPEG EARLY THIS MORNING. AS AN UPPER RIDGE BUILDS ACROSS WESTERN CANADA...THIS UPPER LOW WILL SLOWLY MOVE EAST-SOUTHEAST ACROSS THE NORTHERN PLAINS/UPPER MIDWEST. THE COMBINATION OF A WEAK SURFACE TROUGH/FRONTAL BOUNDARY AND THE AID IN THE UPPER LOW...WILL PRODUCED SHRA/TSRA STARTING TUE AFTN IN CENTRAL MN/EC MN AND WC WI. THE BEST CHC/S WILL REMAIN NE OF OUR CWA...BUT ENOUGH CONVERGENCE ALONG THIS WEAK TROUGH WILL KEEP CHC POPS IN THE FORECAST THRU WED AFTN FOR EC MN/WC WI. DUE TO PWATS VALUES MUCH LOWER AND MOISTURE DEPTH SHALLOWER...PRECIPITATION WILL LIKELY BE CONCENTRATED ALONG THE WEAK SFC TROUGH AND MOSTLY DIURNALLY DRIVEN. AS THIS SYSTEM BEGINS TO SHEAR OUT AND AN UPPER RIDGE BEGINS TO BUILD ACROSS THE PLAINS...WINDS WILL SHIFT TO THE SE/S AND INCREASE THE MOISTURE LEVELS AND CHC/S OF PRECIPITATION BY THE END OF THE WEEK. TIMING AND HOW WIDESPREAD THE PRECIPITATION BECOMES WILL BE INFLUENCED BY SHRTWV ENERGY AND LLJ INTERACTION. HOWEVER...MODELS DUE DEPICT A FRONTAL BOUNDARY MOVING ACROSS THE REGION OVER THE WEEKEND...SO CHC/S WILL LIKELY INCREASE AS WE GET A BETTER HANDLE ON TIMING OF THIS FRONT. IN ADDITION TO THE INCREASING CHC/S OF PRECIPITATION...DEW PTS WILL INCREASE TO NEAR 70 BY THE END OF THE WEEK...LEADING TO HEAT INDICES APPROACHING 90 TO 95 DEGREES NEXT SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 642 AM CDT MON JUN 23 2014 AFTER THE FOG AND STRATUS IN EASTERN MN AND WESTERN WI BURN OFF EARLY THIS MORNING...LOOK FOR VFR CONDITIONS AND DRY WEATHER TODAY. FAIR WEATHER CUMULUS CLOUDS ARE EXPECTED BY THE AFTERNOON AND A COUPLE SPRINKLES CAN NOT BE RULED OUT. FOG IS AGAIN POSSIBLE TUESDAY MORNING...BUT CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE IN THE TAF AT THIS TIME. KMSP... NO AVIATION WEATHER CONCERNS AT THE AIRPORT ITSELF THIS MORNING WITH THE FOG AND STRATUS LARGELY REMAINING ON THE OUTSKIRTS OF THE TWIN CITIES METRO. THERE IS A BETTER CHANCE FOR SHOWERS AND PERHAPS ISOLATED WEAK THUNDERSTORMS JUST AFTER THE TAF PERIOD THAT ENDS AT 18Z TOMORROW. /OUTLOOK FOR KMSP/ WED...VFR. A FEW SHOWERS POSSIBLE. WINDS NE 7 KTS. THU...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 8 KNOTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...JLT AVIATION...CLF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 AM CDT MON JUN 23 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1105 AM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING WILL CONTINUE WITH MANY LOCAL RIVERS STILL EXPERIENCING RISING RIVER LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVER FLOODING WILL CONTINUE THROUGH AT LEAST THE WEEKEND ON THE MINNESOTA RIVER...CROW RIVER...AND PORTIONS OF THE MISSISSIPPI RIVER. SOME LOCATIONS ALONG MAIN RIVER STEMS WILL REACH MAJOR FLOOD STAGE. FLOODING ALSO CONTINUES ALONG MANY SMALLER STREAMS AND CREEKS. THUNDERSTORMS ARE POSSIBLE FROM TUESDAY ONWARD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Minneapolis radar (KMPX), 55 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
4 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515469, 515468, 515474, 515471.